MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for system inspection.The fse performed a total service call and ran cea quality control (qc) on 6/10/2019.No issues were identified.The customer called to report that she continues to have cea qc issues post service on (b)(6) 2019 using new cea reagent lot 187 and also trying new shipment of biorad tumor marker qc (same lot).Service re-dispatched.The customer submitted the recent cea mcm data for review.The material was ran june 13th on reagent lot 187 with calibrator lot cd05.(b)(6).System 1:5 dilution done and values were: 102.82, 106.41 data attained on the mcm material is consistent with claims.No calibration or qc data was included with the cea mcm data.Siemens has performed two additional studies, a method comparison and reference interval study.The method comparison consisted of 99 samples throughout the amr (0.5-100 ng/ml) tested with cea reagent lot 040178 calibrated with cd95 and cea reagent lot 040185 calibrated with cd05.A bias of 6% was observed between the two reagent lot, calibrator lot combinations.The reference interval study was performed using 30 normal, non-smoker serum samples tested with cea reagent lot 040178 calibrated with cd95 and cea reagent lot 040185 calibrated with cd05.No change in the reference interval was observed between the two reagent lot, calibrator lot combinations.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
Falsely elevated advia centaur xp cea results were obtained for four samples from different patients when comparing reagent lot 178 and reagent lot 185.The results from lot 185 were elevated.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00121 on june 28, 2019.Siemens filed the mdr 1219913-2019-00121 supplemental report 1 on july 25, 2019.On 07/26/2019 additional information: the customer is satisfied with the updated target ranges for the biorad quality control (qc).The customer had adjusted their qc ranges by 6% a few weeks ago and had no additional cea qc issues.On 08/13/2019: advia centaur xp cea lot 040178/cd95 vs.040185/cd05 shift in qc and bias observed in patients when moving to new antibody pool.Siemens reviewed the customer data and biorad peer data and recommended all three levels of biorad qc lot 23950 be updated.The customer bulletin new lot of lite reagent antibody for the carcinoembryonic antigen (cea) assay (11419805, rev.A) did show a positive bias when moving to the new antibody pool.The account has updated their target and ranges for qc lot 23950 and requires no further support.Based on the information provided, no product problem identified.The instrument is performing within specifications.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on (b)(6)2019.(b)(6)2019 additional information: the customer provided the following quality control (qc) data: biorad lot 23950 qc results from 6/24/19: 6/24 6/25 6/27 lab range l1 3.08** 2.94* 2.99* 2 - 2.8 l2 26.55** 25.41* 25.77* 18.1 - 23.33 l3 79.70* 79.90* 76.97 62 - 76 *=results outside of peer range **=results outside of peer range and package insert may peer 2sd range: 1.89 - 2.91 18.03 - 24.31 60.85 - 78.17 biorad package insert range: mean range l1 2.43 1.79-3.07 l2 22.4 18.4-26.4 l3 70.0 58.1-82.0 recent calibration information: last calibration 6-23-19 reagent lot: 187 exp: 3-6-20 calibrator lot: cd05 mean cv% qc rel cd05l- 7256 2.6 8706 cd05h-85726.5 5.1 108869 the customer's qc is running out of range for peer group and package insert.Siemens has reviewed the data provided.The customer bulletin (new lot of lite reagent antibody for the carcinoembryonic antigen (cea) assay, 11419805, rev.A) sent out to customers did show a positive bias when moving to the new antibody pool.The qc data provided with both reagent lots (040185 and 040187) might be outside of peer ranges but is still within package insert ranges.Not all of the customers have moved to the new antibody pool as of yet and this is most likely reflected in the peer data as the customers reporting qc on the new antibody pool are not separated out.The srs data was reviewed and it does show a similar shift in the qc.Siemens is recommending that the targets for this lot of control be updated.We are recommending the following: customer data and biorad peer data for the advia centaur cea assay indicates the target for the bio-rad liquichek tumor marker control lot 23950 all levels target should be updated to the following: 23951 from 2.43 ng/ml to 2.90 ng/ml 23952 from 22.4 ng/ml to 25.2 ng/ml 23953 from 70.0 ng/ml to 77.3 ng/ml siemens healthcare diagnostics is awaiting further information from the customer.

Brand Name
ADVIA CENTAUR XP CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8743719
Report Number1219913-2019-00121
Device Sequence Number2296698
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/29/2019
07/26/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/25/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1